RIDDLES PARACETAMOL SYRUP 

Paracetamol B.P. 120mg /5ml 
Read this leaflet carefully before you take the medicine
• Keep this leaflet. You many need to read it again.
• If you have further questions, please ask your Pharmacist or Doctor.
• This medicine has been prescribed for you. Do not pass it on to others. It may harm them, even if their symptoms are the same as yours.

In this leaflet:

1. What Riddles Paracetamol Syrup  is and what it is used for: 
2. Precautions and warning before you take Riddles Paracetamol Syrup  
3. How to take Riddles Paracetamol Syrup  
4. Possible side effects.
5. Symptoms and treatment of over dosage
6. How to store Riddles Paracetamol Syrup   
7. Further information 

1. WHAT RIDDLES PARACETAMOL SYRUP IS AND WHAT IT IS USED FOR 
Riddles paracetamol syrup is a proprietary medicine containing paracetamol as the active drug. Paracetamol is a non-narcotic analgesic which helps relief pain and fever. Paracetamol relieves fever by modulating the heat regulating centre in the brain. This blocks the effects of endogenous pyrogen. It relieves pain through the inhibition of prostaglandin synthesis and elevation of the pain threshold.

2. PRECAUTIONS AND WARNING BEFORE YOU TAKE RIDDLES PARACETAMOL SYRUP
There are no known contraindications for paracetamol but do not take Riddles Paracetamol Syrup if:
• You are allergic or hypersensitive to paracetamol or any of the ingredients of Riddles Paracetamol Syrup.

Take special care with Riddles Paracetamol Syrup if:   
• You have a history of chronic alcohol abuse because liver toxicity has been reported after therapeutic doses, Riddles paracetamol syrup should also be used cautiously in patients with hepatic or cardiac disease, renal function impairment, or viral infection. 

Stop Taking Riddles Paracetamol Syrup:
• If a fever persist for 3days or more, or is recurrent. Seek medical attention immediately.

Taking other Medicines:
• Please inform your Pharmacist or Doctor if you are taking or about to take any other medicine, including those obtained without a prescription.

3. HOW TO TAKE RIDDLES PARACETAMOL SYRUP
• Riddles paracetamol syrup should be taken exactly as your Doctor or Pharmacist directs you.
• Doses should be taken before meals, and on an empty stomach.

Dosage
Riddles paracetamol syrup should be taken according to body weight in 3- 4 divided doses daily, as needed. In the absence of body weight data, the following doses apply unless otherwise directed:
3 months - 1 year: 2.5ml - 5ml
1 – 6 years: 5 -10ml
7 – 12 years: 10 – 20ml

4. POSSIBLE SIDE EFFECT
Like all medicines, Riddles paracetamol syrup can cause side effects, although not everybody gets them. Side effects like jaundice, liver damage, hypoglycemia, rash, urticaria, hemolytic anemia, blood dyscrasias, Stevens - Johnson syndrome, toxic epidermal necrolysis and acute generalized exanthematous pustulosis have been rarely reported. Side effects are usually dose related. Sucrose present in Riddles paracetamol syrup can cause dental carries, hence good oral hygiene should be observed.

Possible interactions with food and drugs
Food generally delay and decrease absorption of paracetamol. Caffeine may enhance therapeutic effect of paracetamol, while antacids delay and decrease its absorption, hence should not be taken together.  Patients on anticonvulsants and isoniazid may be at risk of hepatotoxicity while those on phenothiazines may experience hypothermia hence should be used cautiously.

5. SYMPTOMS AND TREATMENT OF OVER DOSAGE
Signs and symptoms of over dosage include cyanosis, anemia, jaundice, skin eruptions, fever, emesis, delirium, methemoglobinemia progressing to depression, coma, vascular collapse, seizures and death. Overdose should first be treated by emesis using ipecac syrup or gastric lavage, then oral acetylcysteine within 10 - 12 hours of overdose.

6. HOW TO STORE RIDDLES PARACETAMOL SYRUP
Keep bottle out of reach or sight of children and in the original package. Store product below 300C, away from light. Always check the expiry date on the label and do not use product if the expiry date has passed.  

7. FURTHER INFORMATION
In addition to Paracetamol, the other ingredients present in Riddles Paracetamol Syrup are: Sucrose, sodium saccharin, citric acid, sodium carboxymethyl cellulose, propylene glycol, methyl paraben, propyl paraben, erythrosine red, strawberry, ethanol and water.  

Date of publication / review: This publication is subject to review every two years (effective January, 2010) and upon receipt of new product information.